Lightning, St. Johns
- When
- August 29, 6:10 PM EST
- Where
- St. Johns County, Ponte Vedra
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Lightning struck a three storm home at 2819 South Ponte Vedra Blvd, Monday, August 29th at 19:10 EDT. Fire was under control within 15 minutes of fire dept.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning struck a three storm home at 2819 South Ponte Vedra Blvd, Monday, August 29th at 19:10 EDT. Fire was under control within 15 minutes of fire dept. arrival.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT MON AUG 29 2005 .SHORT TERM...WEATHER IS THANKFULLY RATHER QUIET ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. DEALING WITH A FEW BANDS OF SHOWERS ROTATING AROUND THE CIRCULATION OF KATRINA. A FEW STORMS GET GET STRONG LATER IN THE AFTERNOON...BUT VAD WIND PROFILERS ARE INDICATING MOSTLY STRAIGHT LINE HODOGRAPHS SO RISK OF TORNADOES IS ON THE LOW SIDE. EXPECT SCATTERED SHOWERS THIS EVENING MAINLY OVER THE INTERIOR. AS KATRINA MOVES TO THE NORTH AND NORTHEAST ON TUESDAY...FEED OF TROPICAL MOISTURE EXPECTED TO SET UP OVER THE FORECAST AREA WITH DEEP SOUTHWEST FLOW. THIS SHOULD ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. SIMILAR SITUATION EXPECTED WEDNESDAY WITH MOISTURE FEED SLOWLY SHIFTING TO THE EAST AND SOUTH. .LONG TERM...EXTENDED FORECAST A LITTLE TRICKY. TROPICAL FEED SLOWLY SETTLES SOUTH ALONG WITH SFC TROUGH IN THE WAKE OF KATRINA. EXPECT DRIER WEATHER OVER THE NORTHERN COUNTIES WITH SHOWERS CONCENTRATED OVER THE SOUTHERN HALF OF THE CWA. GUIDANCE SUGGEST POSSIBILITY OF LOCAL NOREASTER BY THE WEEKEND AS SFC HIGH BUILDS TO THE NORTH AND POSSIBLE SFC LOW DEVELOPS ALONG SFC TROUGH OFF THE EAST COAST. IF THIS DOES PAN OUT COULD SEE SOME PLEASANT TEMPERATURES IN THE MID 80S BY EARLY NEXT WEEK. && .MARINE...LATEST REPORTS FROM BUOYS SHOW WINDS AROUND 12-15 KT WITH GUSTS TO 21 KT. SEAS STILL HOVERING NEAR 3-4 FT OFFSHORE. HIGHEST GUSTS NEAR THE COAST HAVE BEEN AROUND 23 KNOTS PAST COUPLE OF HOURS. GFS IS MODEL OF CHOICE AND SO WILL INDICATE THE SCEC HEADLINE TONIGHT. WINDS REMAIN RELATIVELY HIGH FROM THE S AND SW IN THE 15-20 KT RANGE INTO TUE THEN GRADUALLY DECREASING INTO WED. WEAK COLD FRONT BOUNDARY SINKS SEWD INTO THU OVER THE AREA WITH WINDS VEERING AND DECREASING...THEN BECOMING NE FRI AND KICK UP OVER THE WEEKEND AS FRONT DRIFTS SWD AND HIGH PRES BUILDS N OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 90 75 92 / 60 60 40 60 SSI 79 89 78 90 / 50 60 60 60 JAX 77 91 77 89 / 50 60 60 60 SGJ 78 90 78 88 / 50 60 60 60 GNV 77 90 76 89 / 60 60 60 60 OCF 77 90 76 89 / 60 60 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...SHASHY
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1219 PM EDT MON AUG 29 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1219 PM EDT MON AUG 29 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENT AT AREA BEACHES... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE AFTERNOON...MAINLY WEST OF HIGHWAY 301 DURING THE AFTERNOON AND EVENING. SOME STRONG STORMS MAY DEVELOP WHICH WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. PERIODS OF HEAVY RAINFALL WILL CAUSE MINOR TEMPORARY FLOODING AND REDUCED VISIBILITIES. PEAKS OF SUN AND HIGH MOISTURE CONTENT WILL RAISE HEAT INDICES INTO THE LOWER 100S THIS AFTERNOON. IF WORKING OUTDOORS...STAY WELL HYDRATED AND TAKE FREQUENT BREAKS. A HIGHER THAN NORMAL RISK OF RIP CURRENTS CONTINUES FOR AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAINFALL THROUGH THE MIDDLE OF THIS WEEK WILL BE HIGHLY DEPENDENT UPON THE EXACT TRACK AND SIZE OF HURRICANE KATRINA AS IT TRACKS INLAND EAST OF THE MISSISSIPPI VALLEY AND ALONG A FRONTAL BOUNDARY. TROPICAL MOISTURE WILL PERSIST ALONG THE FRONT AS IT MOVES INTO THE FORECAST AREA WEDNESDAY...WHICH WILL PROMOTE PERIODS OF HEAVY RAINFALL UNTIL DRIER AIR MOVES INTO THE AREA THURSDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THROUGH TUESDAY...WITH LOCALLY HIGHER AMOUNTS. INTERESTS IN NORTH FLORIDA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST FORECAST INFORMATION FOR HURRICANE KATRINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 627 PM EDT MON AUG 29 2005 FLZ033-292300- ST. JOHNS- 627 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF GUANA RIVER STATE PARK...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GUANA RIVER STATE PARK... SAWGRASS...PALM VALLEY AND PONTE VEDRA BEACH THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 636 PM EDT MON AUG 29 2005 GAZ135-292300- APPLING- 636 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF SURRENCY...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY AND BAXLEY THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 639 PM EDT MON AUG 29 2005 FLZ024-GAZ166-292315- COASTAL CAMDEN-NASSAU- 639 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ST. MARYS...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. MARYS...FERNANDINA BEACH...DUNGENESS...KINGS BAY BASE...CUMBERLAND ISLAND AND HIGH POINT THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 646 PM EDT MON AUG 29 2005 GAZ136-152-292315- BRANTLEY-WAYNE- 646 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND WAYNE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF HORTENSE... OR ABOUT 4 MILES NORTH OF NAHUNTA...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST...GARDI...JESUP AND DOCTORTOWN THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 652 PM EDT MON AUG 29 2005 FLZ025-292315- DUVAL- 652 PM EDT MON AUG 29 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER MAYPORT...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYPORT...FORT CAROLINE...LITTLE TALBOT ISLAND AND TALBOT ISLAND THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST KINGSLAND 30.79N 81.66W
08/29/2005 40 MPH CAMDEN GA NWS EMPLOYEE
&&
PPThe Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470250.